Heavy Bleeding

Some women have heavy bleeding during menstruation, which is also called menorrhagia. The signs and symptoms include changing one or more pad every hour, bleeding longer than a week, passing blood clots, feeling tired, anemia, and shortness of breath. It can be caused due to hormonal imbalance, uterine fibroids, polyps, cancer, etc.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Do frequent intake of i-pill cause changes in menstrual cycle?

Query: Hello doctor, I took a tablet to extend my period during my wedding. After that, I got a scanty one in the same month and took an i-pill end the end of the month. I got my next period within a few days. It was heavy for the first two days and I felt so tired. Again after twelve days, I had bleeding...  Read Full »


Dr. Kamalpreet Kaur Nagpal

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. You are probably taking the i-pill again and again which is not right. It has caused hormonal imbalance and disturbed the cycles. It is meant to be taken once only for emergency reasons and not after every unprotected sex. Anyhow the reason for bleeding like this is wit...  Read Full »

Is a period with blood clots a sign of miscarriage?

Query: Hi doctor, I was due for my periods on 8th, but did not get till 16th. So, I went for pregnancy test which came out negative. On 17th, I got my periods with blood clots and crampy stomach pain which was not usual for me. Was it a miscarriage? If yes, what may be the reason?  Read Full »


Dr. Pooja Pardhi

General Medicine Physician, General Practitioner, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I have gone through your query and can understand your health concern. As per your query, the pregnancy test was negative. So, no need to worry. It is not a miscarriage. To be on a safer side and to confirm that it is not miscarriage, I suggest you to check your serum...  Read Full »

Can fibroid or peritoneal dialysis cause heavy menstrual bleeding?

Query: Hello doctor, My wife, 46 years old is having constant menstrual bleeding for the past 15 to 20 days. Mostly mild and sometimes heavy and she is also doing peritoneal dialysis because of kidney failure. Gynecologist suggested for ultrasound and they found small submucosal fibroid and the doctor sa...  Read Full »


Dr. Richa Agarwal

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. I have gone through your history and understand your concern. There are a few reasons of her symptoms. It could be due to hormonal imbalance caused by premenopausal stage and fibroid. As she is on dialysis, it could be due to dialysis also (because of anticoagulant use ...  Read Full »

Why are my perods heavy after chickenpox infection?

Query: Hello doctor, My periods have been heavier ever since I got chickenpox three years back. The first two days it is just spotting, the third day it starts with cramps sometimes really severe, with sharp and excruciating pain on both sides of the lower abdomen, radiating to the inner sides of legs, wa...  Read Full »


Dr. Sabita Laskar

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Chickenpox usually does not have anything to do with heavy periods. You seem to be suffering from severe PMS (premenstrual syndrome) with dysmenorrhea and menorrhagia. You have not mentioned about the prolactin level. I presume it is to be of normal value. If you ha...  Read Full »

Why does my skin appear pale after surgery?

Query: Hello doctor, Three years ago, I underwent a foot surgery and lost a lot of blood. I still do not have enough blood and have pale skin. Previously, my skin appeared very fresh. I am taking supplements for calcium and iron deficiencies. Also, I have heavy menstruation. What should I do to make my ...  Read Full »


Dr. Arvind Guru

General Surgeon, Surgical Gastroenterologist, Surgical Oncologist

Answer: Hello,Welcome to icliniq.com. I think it would be best if you can upload your blood investigation reports so that proper measures can be advised for your anemia and calcium deficiency. Also, mention if you are taking any medications. Heavy menstruation is a common cause of anemia in your subcontinen...  Read Full »

After IUD insertion, I am getting spotting everyday and getting cramps post intercourse. Why?

Query: Hello doctor, I had the Skyla IUD inserted two months ago to lighten my very heavy menstrual flows hopefully. My first period after insertion was very heavy and painful, more than usual, but I heard that was likely to happen. It lasted for two and a half weeks. Since then, I have had spotting daily...  Read Full »


Dr. Suchada Chaiwechakarn

Obstetrician And Gynaecologist

Answer: Hello,Welcome to icliniq.com.Irregular bleeding is the most common side effects of hormonal IUD (intrauterine device). You should expect irregular bleeding or vaginal spotting for six to eight weeks after the insertion. I recommend you to reach inside your vagina and feel the string. If you can feel...  Read Full »

Why am I having irregular period with heavy bleeding?

Query: Hello doctor, I am 18 years old, girl, who went without her period for over six months. Thankfully it came back, as previously stated. But the thing is that it has not gone away ever since. I am quite honestly just wondering what it might possibly be.  Read Full »


Dr. Suchada Chaiwechakarn

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. It is very common not to have a monthly period after starting to have a period for the first time. In order to produce period, your pituitary, ovaries, and uterus have to work harmoniously and it takes over 3 to 4 years for them to work together well. It is called anovu...  Read Full »

Please suggest pills to stop bleeding after an I-pill.

Query: Hello doctor, I had got my periods last week, which was a normal menstrual cycle. Suddenly, yesterday night (a week later) I woke up to a very heavy vaginal bleeding while last night I slept without any such problem. Last week I also had an i-pill. Please guide me to what exactly it is?  Read Full »


Dr. Dattaprasad Balasaheb Inamdar

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. The bleeding could be due to withdrawal effect caused by i-pill. But it should not be heavy and continuous. If there is heavy bleeding and if it continues for more than 2-3 days/more than your normal menstrual bleeding, please visit a gynaecologist for examination to rul...  Read Full »

I had heavy bleeding after taking abortion kit. Why?

Query: Hi doctor, I am 20 years old. I had an unplanned pregnancy. I and my partner decided to have an abortion. I was not sure whether I am pregnant or not because I did not take a pregnancy test. Without taking the pregnancy test, I took an abortion kit, which is similar to Mifegest kit, on the third we...  Read Full »


Dr. Parth R Goswami

Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hello, Welcome to icliniq.com. You should have confirmed intrauterine pregnancy and then after doctor's advise, abortion kit can be used. Anyway, now you can get checked your blood beta hCG level to confirm whether you were pregnant or not. It can be still elevated slightly if you were pregnant. ...  Read Full »

I have a constant flow and cramps during my periods. Kindly advice.

Query: Hello doctor, I got my period again five days after the last one finished. Last one was eight days long. It was usual for me as my periods will last 8-10 days. I am 19 and I first started to have my periods eight years ago, and I am not sexually active. I also have painful cramps again (I have cr...  Read Full »


Dr. Uzma Arqam

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. It might be hormonal imbalance, drugs effects on it, illness, medications, sudden weight gain or weight loss, contraceptive. If you are sure that you have any sexual activity then it is better to have one local examination by gynecology specialist and have a pelvic s...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.